Tennessee, 2014Damaging Winds in Tennessee, August 8, 2014
August 8, 2014 · NWS OHX · 2 events in 1 county or zone
A cluster of severe thunderstorms developed across southern Middle Tennessee during the afternoon hours on August 8. A few reports of wind damage were received.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $6,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cluster of severe thunderstorms developed across southern Middle Tennessee during the afternoon hours on August 8. A few reports of wind damage were received.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Aug 8, 2:42 PM CST, 1 hour 5 minutes earlier.
Area forecast discussion, Aug 8, 2:42 PM CST, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
342 PM CDT FRI AUG 8 2014
.DISCUSSION...
FORECAST QUANDARIES...OVERALL WX PATTERN TONIGHT THRU THE FIRST PART
OF NEXT WEEK...RAINFALL CHANCES/RAINFALL AMOUNTS...TEMPS.
PREFERENCE AND AGREEMENT WITH THE LATEST WPC MODEL DIAGNOSTIC
DISCUSSION REASONING WITH A GENERAL LEAN TOWARD THE LATEST EURO
SOLUTION THRU THE FORECAST PERIOD UNLESS OTHERWISE NOTED.
A TRICKY FORECAST ANY WAY YOU SLICE IT IN THE SENSE THAT SEVERAL
MESOSCALE FACTORS...INCLUDING LOCAL EFFECTS...COME INTO PLAY THIS
WEEKEND AND INTO AT LEAST THE FIRST PART OF NEXT WEEK. THIS INCLUDES
A MEANDERING WEAK SUMMERTIME SFC FRONTAL BOUNDARY...CONVECTIVE
BOUNDARIES FROM PREVIOUS DAYS CONVECTION...DIFFERENTIAL DIURNAL
HEATING ASPECTS PER CLOUD COVERAGE BREAKS...AND SHORTWAVE PASSAGES
IN DEVELOPING NWLY FLOW PATTERN ALOFT.
AS FOR TONIGHT...MAY BREAK OUT A LATE AFTERNOON GROUPING TO DEAL
WITH CURRENT RADAR AND SHORT RANGE MODEL TRENDS TIMING OVER THE
LATER AFTERNOON HRS...OTHERWISE CONSENSUS OF SHORT RANGE MODELS
GENERALLY SHOWING CURRENT CONVECTIVE ACTIVITY ACROSS THE MID
STATE...ESPECIALLY ACROSS THE SW...MOVING EWD AND DISSIPATING AS THE
EVENING HRS PROGRESS AS DIURNAL INFLUENCES BEGIN TO DISSIPATE. FLOW
ALOFT WILL BEGIN TO DEVELOP NWLY FLOW CHARACTERISTICS WITH AT LEAST
ANOTHER SHORTWAVE IN FLOW APPROACHING THE MID STATE AREA BY 12Z SAT.
BELIEVE THAT IN AREAS OVERNIGHT WHERE SHWRS AND TSTMS ARE NOT
OCCURRING...AND CUT BACK POPS TO AFTER MIDNIGHT ALSO...PATCHY FOG
FORMATION COULD BE POSSIBLE WITH SOME BREAKS IN SKIES ALLOWING FOR
DEVELOPMENT PER LOW LEVEL MOISTURE POOLING POTENTIAL. LEANED THE
COOLER EURO/GFS VALUES ON LOWS TONIGHT PER CLOUD COVERAGE BREAKAGE
POTENTIAL...BUT NOT ACROSS THE PLATEAU REGION WHERE MOST SHWR/TSTM
ACTIVITY IS EXPECTED TO OCCUR.
LOOK FOR SLOW MOVING MEANDERING FRONT TO BEGIN TO SHIFT EWD AS THE
DAY PROGRESSES ON SAT...WITH ANOTHER SHORTWAVE PASSAGE IN UPPER FLOW
EXPECTED...PRECIP WATER VALUES APPROACHING TWO INCHES...PROVIDING FOR
NUMEROUS SHWRS/TSTMS BY THE AFTERNOON HRS WITH HIGHS MAINLY IN THE
MID 80S. THRU SAT AFTERNOON...GENERALLY EXPECTING RAINFALL AMOUNTS
OF BETWEEN ONE HALF OF AN INCH TO AROUND ONE INCH ACROSS THE MID
STATE...ESPECIALLY UPPER CUMBERLAND REGION. WITH THE FEW STRONG
TSTMS THAT MAY DEVELOP...ESPECIALLY ACROSS WRN PORTIONS OF THE MID
STATE WHERE OVERALL DYNAMICS WILL BE MOST ENHANCED...SOME PONDING OF
WATER POSSIBLE WITH THE HEAVIER DOWNPOURS...BUT DO NOT ANTICIPATE AN
ORGANIZED FLASH FLOOD POTENTIAL AS OF THIS TIME WITH HRLY FLASH
FLOOD GUIDANCE VALUES STILL GENERALLY AROUND TWO INCHES.
AS REFERENCED ABOVE...THIS PATTERN WILL CONTINUE THRU AT LEAST TUE
NIGHT WITH SCT SHWRS/TSTMS AND TEMPS NEAR CLIMATOLOGICAL
NORMS. A MORE SUBSTANTIAL SFC FRONT SYSTEM WILL PUSH THRU PER
MIDWEST HIGH PRESSURE INFLUENCES BUILDING INTO THE MID STATE WITH
DRY CONDITIONS EXPECTED AND TEMPS SLIGHTLY COOLER THAN SEASONABLE
NORMAL TEMPS MID WEEK...WARMING UP TO MORE SEASONABLE NORMAL
VALUES BY THE END OF THE WORK WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE 72 87 72 90 / 50 70 40 40
CLARKSVILLE 70 85 69 90 / 50 70 30 30
CROSSVILLE 69 81 68 84 / 70 70 50 50
COLUMBIA 72 88 72 91 / 40 70 40 40
LAWRENCEBURG 71 87 70 91 / 40 70 50 40
WAVERLY 72 86 70 91 / 40 70 30 30
&&
.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
31
Hazardous weather outlook, Aug 8, 4:24 AM CST, 11 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
524 AM CDT FRI AUG 8 2014
TNZ005>011-023>034-056>066-075-077>080-093>095-091030-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
524 AM CDT FRI AUG 8 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.
.DAY ONE...TODAY AND TONIGHT.
MOIST AND UNSTABLE CONDITIONS MAY RESULT IN A FEW STRONG THUNDERSTORMS
TODAY AND TONIGHT...BUT NO WIDESPREAD SEVERE WEATHER IS EXPECTED AT
THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
THE POSSIBILITY OF STRONG THUNDERSTORMS WILL EXTEND THROUGH
TUESDAY...BUT NO WIDESPREAD SEVERE WEATHER IS EXPECTED AT THIS TIME.
27
Thunderstorm Wind, Grundy
- When
- August 8, 3:47 PM CST
- Where
- Grundy County, 1.62 mi SW of Summerfield
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Social Media
- Coordinates
- 35.254, -85.791
Several trees were blown down between Monteagle and Tracy City.
Thunderstorm Wind, Grundy
- When
- August 8, 3:50 PM CST
- Where
- Grundy County, Tracy City
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- 911 Call Center
- Coordinates
- 35.270, -85.750
Trees and power lines were blown down in Tracy City.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Damaging Winds in Arkansas, August 8 to 9, 2014$104,000 · 52 kt wind · 15 events
- Damaging Winds and Lightning Strike in Alabama, August 8 to 9, 2014$100,000 · 61 kt wind · 3 events
- Hail and Damaging Winds in Utah, August 8 to 12, 2014$65,000 · 1.25 in hail · 9 events
- Hail and Damaging Winds in Nebraska, August 8, 20142 injured · 2 in hail · 13 events
- Hail and Damaging Winds in South Carolina, August 8, 2014$13,000 · 1 in hail · 8 events
- Flash Flood and Hail in Nebraska, August 8 to 9, 20141.75 in hail · 11 events
- Hail and Damaging Winds in Texas, August 8, 20141.75 in hail · 6 events
- Damaging Winds in Maine, August 8, 201452 kt wind · 5 events
- Damaging Winds in Texas, August 8, 2014$8,000 · 61 kt wind · 4 events
- Damaging Winds in Oklahoma, August 8, 201453 kt wind · 4 events
- Hail in Colorado, August 8, 20140.88 in hail · 3 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, August 8, 20143 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 534036, 534038.